Alert archive / South Dakota / Red Flag Warnings in 2012

Red Flag Warning 17, NWS Aberdeen, SD

September 15, 2012

NWS Aberdeen, SD issued this red flag warning at Sep 15, 2012, 4:08 AM CDT. It took effect at Sep 15, 2012, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2012, 4:08 AM CDT (09:08 UTC)
In effect from
Sep 15, 2012, 1:00 PM CDT
Expired
Sep 15, 2012, 8:00 PM CDT
In force
7 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WWUS83 KABR 150908
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
408 AM CDT SAT SEP 15 2012

...CRITICAL FIRE WEATHER CONDITIONS ON SATURDAY...

.GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AHEAD
OF AN APPROACHING LOW PRESSURE SYSTEM. MUCH OF THE REGION CAN
EXPECT SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH OR
GREATER. PERSISTENT DRY FUELS...HOT TEMPERATURES AND RELATIVE
HUMIDITY VALUES DROPPING TO LESS THAN 20 PERCENT WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS TODAY.

MNZ039-046-151015-
/O.CAN.KABR.FW.A.0011.120915T1800Z-120916T0100Z/
TRAVERSE-BIG STONE-
408 AM CDT SAT SEP 15 2012

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE FIRE
WEATHER WATCH.

$$

SDZ267-269>273-151715-
/O.UPG.KABR.FW.A.0011.120915T1800Z-120916T0100Z/
/O.NEW.KABR.FW.W.0017.120915T1800Z-120916T0100Z/
LOWER BAD RIVER-UPPER MISSOURI COTEAU-MISSOURI COTEAU-
UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY-
408 AM CDT SAT SEP 15 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 267...269...270...271...272 AND 273...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  269...270...271...272 AND 273.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SERR
3 follow-up statements
424 
WWUS83 KABR 151704
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1204 PM CDT SAT SEP 15 2012

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AHEAD
OF AN APPROACHING LOW PRESSURE SYSTEM. MUCH OF THE REGION CAN
EXPECT SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH OR
GREATER. PERSISTENT DRY FUELS...HOT TEMPERATURES AND RELATIVE
HUMIDITY VALUES DROPPING TO LESS THAN 20 PERCENT WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS TODAY.

SDZ267-269>273-160100-
/O.CON.KABR.FW.W.0017.120915T1800Z-120916T0100Z/
LOWER BAD RIVER-UPPER MISSOURI COTEAU-MISSOURI COTEAU-
UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY-
1204 PM CDT SAT SEP 15 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...
269...270...271...272 AND 273...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  269...270...271...272 AND 273.

* WINDS...SOUTH 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SD
315 
WWUS83 KABR 151950
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
250 PM CDT SAT SEP 15 2012

...CRITICAL FIRE WEATHER CONDITIONS DEVELOPING...

.SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH OR
MORE ARE DEVELOPING AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM.
RELATIVE HUMIDITY VALUES ARE ALREADY FALLING BELOW 20 PERCENT
OVER MUCH OF THE FORECAST AREA. PERSISTENT DRY FUELS...HOT
TEMPERATURES AND RELATIVE HUMIDITY VALUES LESS THAN 20 PERCENT
COMBINED WITH GUSTY WINDS WILL CONTINUE TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS THROUGH EARLY THIS EVENING.

SDZ267-269>273-160100-
/O.CON.KABR.FW.W.0017.000000T0000Z-120916T0100Z/
LOWER BAD RIVER-UPPER MISSOURI COTEAU-MISSOURI COTEAU-
UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY-
250 PM CDT SAT SEP 15 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...
269...270...271...272 AND 273...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  269...270...271...272 AND 273.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
868 
WWUS83 KABR 160107
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
807 PM CDT SAT SEP 15 2012

...RED FLAG WARNING EXPIRES...

.WINDS HAVE FALLEN OFF ALONG WITH INCREASING RELATIVE HUMIDITY
ACROSS THE REGION.

SDZ267-269>273-160215-
/O.EXP.KABR.FW.W.0017.000000T0000Z-120916T0100Z/
LOWER BAD RIVER-UPPER MISSOURI COTEAU-MISSOURI COTEAU-
UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY-
807 PM CDT SAT SEP 15 2012

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 267...269...
270...271...272 AND 273...

CONDITIONS HAVE DRAMATICALLY IMPROVED THIS EVENING. THUS...THE RED
FLAG WARNING WAS ALLOWED TO EXPIRE.

$$

MOHR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Sep 15, 12:25 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Sep 15, 12:25 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1225 AM CDT SAT SEP 15 2012

.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
FIRE WEATHER ON SATURDAY IS THE MAIN CONCERN IN THE SHORT TERM.

THE TROF OF LOW PRESSURE CURRENTLY IN WESTERN ALBERTA WILL
CONTINUE TO TRACK EASTWARD THROUGH THE REMINDER OF THE PERIOD.
THIS SYSTEM WILL DRAW WARMER AIR INTO THE REGION ON SATURDAY WITH
TEMPS AT H85 AROUND 20C. THESE WARM TEMPS ALOFT IN COMBINATION
WITH A VERY DRY AIRMASS AND DECENT MIXING WINDS WILL RESULT IN HIGH
TEMPERATURES IN THE 80S AND LOWER 90S. SURPRISINGLY THE WARM TEMPS
ON SATURDAY ARE NO WHERE NEAR RECORDS.

SUNDAY WILL BE COOLER AS A COLD FRONT WILL BEGIN MOVING ACROSS THE
NORTHERN PLAINS. NORTHWEST WINDS WILL INCREASE BEHIND THE FRONTAL
PASSAGE...ESPECIALLY IN THE WESTERN CWA WHERE CHANCES FOR PCPN
WILL BE AT A MINIMUM. THE GUSTY NORTHWEST WINDS AND LOW RH VALUES
WILL LIKELY CAUSE VERY HIGH FIRE DANGER FOR LOCATIONS WEST OF THE
MISSOURI RIVER. PCPN ASSOCIATED WITH THIS FRONTAL PASSAGE WILL BE
POST FRONTAL WITH THE BEST CHANCES IN THE SE PORTION OF THE CWA
AFTER 0Z MONDAY.

.LONG TERM...MONDAY THROUGH FRIDAY
THE COUNTY WARNING AREA IS FORECAST TO BE IN NORTHWEST FLOW ALOFT.
THERE ARE OCCASIONAL SHORT-WAVE TROFS THAT WORK DOWN THROUGH THE
FLOW...CAUSING IT TO AMPLIFY/BUCKLE PERIODICALLY. BUT
OVERALL...THE MAJORITY OF LOW LEVEL WAA SEQUENCES WILL BE
SHORT-LIVED AHEAD OF EACH FRONTAL PASSAGE...WHILE THE CAA EVENTS
WILL BE SUCCESSIVELY COOLER BEHIND EACH FRONTAL PASSAGE.
GENERALLY...THE FORECAST SHOULD BE DRY WITH TEMPERATURES BELOW
NORMAL.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS ARE EXPECTED THROUGH SATURDAY WITH MOST CLOUDS AOA
15K FEET. MEANWHILE VSBYS SHOULD BE UNRESTRICTED.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
     LOWER BAD RIVER-MISSOURI COTEAU-PRAIRIE COTEAU-RED RIVER
     VALLEY-UPPER JAMES RIVER-UPPER MISSOURI COTEAU.

MN...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
     BIG STONE-TRAVERSE.

&&

UPDATE...WISE
SHORT TERM...SD
LONG TERM...DORN
AVIATION...WISE

WEATHER.GOV/ABERDEEN

Nearby

Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.